Jump to content

lawschoolmom: tapering klonapin


lawschoolmom

Recommended Posts

Hey everyone, I have been in a slow taper for about a year and a half from 2mg of Klonapin to .25 for about a month now. When I decreased from .5 to .25 I suffered terrible withdrawal symptoms. I am just starting to feel a little better, but I want to plan for my next decrease and I am having a very difficult time. My Dr has not recommended switching to diazepam and I don't want to make a change since I feel close to the finish line and I just picked up a refill. I am confused about the whole 10% reduction, because none of my dr's have been that specific about the decrease and obviously it will be a challenge with this medication and the small size of what I am working with. Could anyone offer advice on what this final stage should look like? I am not looking for medical advice, just a ballpark idea of how I should approach it. I have seen the mix it at home stuff above, and don't want to do that either. Should I find a compounding pharmacy? Am I as close to being done as I think or is the 10% thing mean I still have a while to go? I have been all over the web and spend considerable time on this forum today as well.

Thanks in advance!

Edited by scallywag
tags

1.) Klonapin 2mgs at bedtime for five years, prescribed for generalized anxiety disorder, been tapering off for 1 1/2 years, now down to .25mg - recent taper from .5mg caused significant withdrawal symptoms including numbness and tingling in hands and feet, and severe muscle soreness and cramping.

2.) 20mg d-Amphetamine salt combo/Adderall 2x per day one year, prescribed medication for ADD/trauma induced concentration/focus problems. (initially took Ritalin 1 1/2 years)

Link to comment

Welcome to SA ,

 

Your best bet is the benzo forum with your questions, lost of great help and support to get you through. Ali

10 years citalopram 30mg- tapered down in December 15/2015- Jan 15/2016 to 20mg for two weeks, ten for one week and five for another week, then stopped, less then two weeks later, sheer hell broke lose with debilitating withdrawal symptoms.

 

Update-- reinstated 5mg of celexa on feb 5-- within hours noticed immediate difference in WD symptoms-- Holding holding and more holding.

 

Updose- March 23/16 too 10mg- relieved the harsher head symptoms- current symptoms headaches, dizzy, numbness and tingling in my head.

 

Benzos- 2015-Ativan on and off for 6 months 2mg- switched to clonazepam nov 2015- 2mg till Jan 2016 Zopiclone 7.5mg nov-dec 2015- was tapered off over 4weeks- Currently in protracted withdrawal. ????????????????????????????????

 

Update- ended up in the hospital April 18/16 major suicidal ( never had that before) was admitted/ been there ever since, put me back to full dose celexa 30mg no drugs added, IAM FINALLY STABLE AFTER 3 months of tortuous hell. Got a great physiatrist that new all about WD, he will help me taper properly in a couple of months at 5% deductions holding 8 weeks. I never want to relive that hell again.

 

Udate- stable and holding, doing things slowly is key.

Link to comment
  • Administrator

Hi, lawschoolmom.

 

Welcome to Surviving Antidepressants from me, too. 

 

First, I want to ask about your d-Amphetamine salt combo/Adderall that you have listed in your signature.

 

From your signature, you started on Klonopin 5 years ago and stimulants 2.5 years ago. Is that correct? You may want to add dates in your signature (month and year), as that will help clarify.

 

Klonopin (and all benzodiazepines) can cause concentration problems, as well as depression (benzos are central nervous system depressants) and many people get diagnosed with ADD, ADHD, or Major Depression after long-term benzo use. This is not uncommon. 

 

And then a stimulant or antidepressant is added. This complicates things, especially with stimulants because they can cause insomnia, anxiety, and other effects.

 

So when you start decreasing the benzo, the side effects of the stimulants become problematic, including insomnia, anxiety, etc. 

 

You may wish to come off the stimulant first. Here is a great thread that explains this in more detail:

 

Taking multiple psych drugs? Which drug to taper first?

 

And here is some information on tapering Adderall:

 

Tips for tapering off amphetamine/dextroamphetamine (Adderall) 

 

Why taper by 10% of my dosage?

 

Using a digital scale to measure doses

 

How to make a liquid from tablets or capsules

 

And information on withdrawal syndrome. Although a lot of this is about antidepressant withdrawal, all psychiatric drugs can incur a windows and waves pattern of withdrawal:

 

What is withdrawal syndrome? 

 
 
The Windows and Waves Pattern of Stabilization

 

I'm also going to link some great information on ADD/ADHD. Robert Whitaker is a Pulitzer-nominated journalist and has written extensively about this and other issues in the area of so-called mental illness:

 

Anatomy of an Epidemic - Book

 

 

 

 

Robert Whitaker - Medicating ADHD - Video (42 minutes)

 

In your signature, you state that your ADD was trauma-induced. Many of us are dealing with issues of trauma and find that trauma-sensitive yoga, mindfulness meditation, Tai Chi, and other non-drug treatments work far better than drugs. Here is a list of resources that may be useful:

 

Non-drug techniques to cope with emotional symptoms

 

As Ali mentioned, we do have a benzo area:

 

Members-only Benzo Forum

 

Ashton and Beyond in Benzo Tapering

 

This is a lot to read, so perhaps start with the first link on which drug to taper first, and let us know what you think. 

 

This is your thread to post updates and to ask plenty of questions. I'm glad you found us for information and support. 

 

 

 

Drug free May 22, 2015 after 30 years of neuroleptics, benzos, z-drugs, so-called "anti"-depressants, and amphetamines 

 

My Success Story:  Shep's Success: "Leaving Plato's Cave"

 

And what is good, Phaedrus, and what is not good — need we ask anyone to tell us these things? ~ Zen and the Art of Motorcycle Maintenance


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy